Jump to content

Photo
Retinoids

Tretinoin, 1 Month Later And My Skin Has Only Started To Get Worse

tretinoin benzoyl peroxide spiro spironolactone saw palmetto mild acne allergy pustules whiteheads

1 reply to this topic

#1 LanaQ

LanaQ

    New Member

  • Members
  • Posts & Likes
    Posts: 1
    Likes: 0
About Me
  • Joined: 17-May 14

Posted 17 May 2014 - 05:18 PM

Hey Everyone

 

I've been suffering from acne since I was a teen, I am 24 years old, suffer from mild acne, consisting mainly of papules, pustules and INCREDIBLY oily skin. Over the past three years I have managed to almost get it under control by taking spironolactone and using Benzoyl Peroxide. The spiro toned down the oiliness of my skin and the BP decreased the amount of pimples I was getting, I was quite content with my regiment until I began to notice that my skin has aged quite a bit in the past three years since i started using BP and my general complexion was rather poor. My skin was permanently irritated, flaky and red and I was still getting pimples. 

 

So I decided to switch up my regimen and started using tretinoin 0.025 exactly a month ago. I use tretinoin once a day, in the evening, half an hour after washing my face with Avene Cleanance soapless cleanser and then half an hour later following with Avene moisturizer. At first I started using tretinoin every other day, my skin was reacting fine to it, nothing major was happening besides a some flaking and peeling around my chin, my skin was actually begining to look better within the first two weeks. Then I ran out of Spiro. I can't get this anymore in the UK, i used to get it back home in my country but now I can no longer get it because I'm not going back there and they wont prescribe it on the NHS. For a bit my skin was fine and now I;m getting loads of new pustules every day, on all different areas of my face, my chin, some on my cheeks, my forhead and LOADS on my chest. The thing is, I'm not sure whether to actually attribute this to me stopping taking Spiro or there is another cause of the problem. 

 

My chest and my back are more or less clear, however, even while i was on Spiro, I would randomly suddenly get awful breakouts on my chest, loads and loads of pustules, little tiny pimples with a white head, almost like an allergic reaction to something, and now it seems to be happening again except now its not only on my chest it is also on my face. 

Do you think this could be an allergic reaction to something like dairy or gluten? Or do you think it is still possible that my face is getting these pustules because the initial breakout from the tretinoin has just started later for me? And what about my chest? 

I have definitely noticed that my skin is MUCH more oily since I stopped taking the spiro however I'm not getting the typical "hormonal acne" breakouts. I just get loads of pustules on my chest and in different areas of my face. My skin is actually unbearably oily. An hour after I was my face my skin feels like someone has rubbed a pizza slice on my face. I have to use blotting papers every hour, otherwise my skin actually looks wet. 
 

What do you think could be causing this? My skin feels terrible, I don't like looking in the mirror again, its stressing me out. I wish I could get back on the spiro. I've tried taking Saw Palmetto for its anti androgenic effects, been taking it for a few weeks and it's done absolutely nothing for me. 

Any feedback, suggestions would be greatly appreciated. 

Thanks, 

Lana



#2 Tootie2014

Tootie2014

    Junior Member

  • Members
  • Posts & Likes
    Posts: 36
    Likes: 1
About Me
  • Joined: 06-June 14

Posted 06 June 2014 - 10:39 PM

Tretinoin will usually cause a flare up. If I have been off for a few months, when I get back on, usually around 3-4 weeks in I flare. I stopped all internal treatments other than a healthy diet, and now solely rely on tretinoin. The peak anti-acne benefits usually hit me by 6 months in which is standard according to the studies. Then fine lines fill in and skin thickens around 12 months in.

To me it just sounds like crud coming to the surface on your skin that would have otherwise come up weeks later as a cyst. And regarding the chest, I got a .1 tretinoin I use on my chest. I don't have to do it often but it does keep the acne away plus reverses my sun damage there :)

I had to totally detox all of the crap I had been taking though (fenugreek, spiro, saw palmetto) because I didn't want to be dependent on that many items. It's tough but I'd just stick with the tretinoin until month 6 and make a judgment then.




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users